Using regaine - BaldTruthTalk.com
+ Reply to Thread
Page 1 of 2 1 2 LastLast
Results 1 to 10 of 20

Thread: Using regaine

  1. #1
    Junior Member
    Join Date
    Nov 2011
    Posts
    5

    Default Using regaine

    Ive been using regaine for just under a month and noticed my eyes have been red in the mornings, therefore i wish to stop using this stuff.

    I have been reading that minoxidil can have bad side affects such as bags under eyes and wrinkly skin, i wish to stop this can i stop this straight away or do i have to stop it gradually.

    TBH after reading the side affects i dont want to touch the stuff, but dont want bad side affects from stopping the stuff

    Any advice would be much appreciated.

  2. #2
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,125

    Default

    You can just stop using it if you want.

    The side effect profile of Minoxidil is really not that bad. It sounds more like you had an allergic reaction to one of the ingredients.

  3. #3
    Junior Member
    Join Date
    Nov 2011
    Posts
    5

    Default

    Cool thanks, i dont want to be walking around with black eyes and a wrinkly face. My eyes are worth more than my hair, the reviews do give you a fright.

    http://www.baldingblog.com/2005/08/3...-side-effects/

  4. #4
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,125

    Default

    Quote Originally Posted by emc4raz View Post
    ...the reviews do give you a fright.
    That does not hold any weight. The side effect profile of Minoxidil is very mild. Again, what you are describing sounds more like an allergic reaction to one of the ingredients. I have been using Minoxidil for over three years and have never had any reaction even remotely like that. The truth is most people don't. But some people are allergic to some medications or other ingredients added to some medications. You might be one of those few people.

  5. #5
    Junior Member
    Join Date
    Nov 2011
    Posts
    5

    Default

    it been nearly a month and the symptoms have just occurred now, not sure what i should do carry on using or stop

  6. #6
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,125

    Default

    Stop using it. If the symptoms go away, you know it was either the Minoxidil itself or one of the ingredients in the solution. If the symptoms continue, it is more likely that something else is the cause.

  7. #7
    Junior Member
    Join Date
    Nov 2011
    Posts
    5

    Default

    cool thanks will do that, pretty sure its that ive searched all over the net and alot of people have similar affects..

  8. #8
    Junior Member
    Join Date
    Nov 2011
    Posts
    4

    Default

    Still on the topic of Regaine, could anyone clarify these issues for me (I couldn't find any answers on other postings):

    1. When a shedding occurs, is it the weak, minaturized hairs that are shed, or can healthy terminal hairs be shed too? If it's the former, then a heavy shed is obviously a bad sign, because it means that there's alot of minaturizing that's been taking place over the scalp.

    2. If you stop taking Regaine after (or during) a shed, are those shed hairs likely to be lost forever (in effect, by speeding up their demise) or will those hairs return?

    2. Does Regaine work by entering the blood system as opposed to just being effective only where it is applied? I've read that it can cause excess body hair growth which makes me think it gets into the blood system.

    Thanks for any clarification you can give me.

  9. #9
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,125

    Default

    Quote Originally Posted by emerson View Post
    ...could anyone clarify these issues for me (I couldn't find any answers on other postings):
    On 1: I am not sure if I understand what you are saying - it kind of counters itself... But yes, the weak follicles are the ones that are shedding while the miniaturization is reversing. If a person has really heavy shedding, they most likely had more miniaturization going on than they thought they had.

    On 2: I do not know if those hairs are lost. I do know that to stop treatment because of shedding is usually a mistake.

    On 3: The active ingredient in Rogaine/Regaine is Minoxidil. Minoxidil is also available in an oral form to treat blood pressure. In the topical form, Minoxidil works where you put it. In an oral form, it gets into your blood - and when taken orally it can cause excessive body hair. Rogaine/Regaine is a topical form of Minoxodil.

  10. #10
    Junior Member
    Join Date
    Nov 2011
    Posts
    4

    Default

    @ Tracy. Many thanks for your reply. Much appreciated.

    Sorry for any ambiguity in what I wrote on 1.

    What I was trying to say is that if I take Regaine and have a heavy shed at the early stage (even with an apparantly full and healthy head of hair - except thinning crown), then I'll know that I've got alot of weak hair that would have succumbed in the near future to MPB (bad). If I have only a slight shed, then I'll know that I've got alot of hair that's healthy and not currently succumbing to MPB (good).

    If all that shed hair grows back by continuing with Regaine, then I'm guessing that the "Regaine hair" is only staying on my head for as long as I continue the treatment, or the treatment remains effective - just like Fin (which I won't take).

    I've read that Minox remains effective for up to 5-7 years, so after that, all the Minox supported hair is going to go, along with previously healthy hair that it is now supporting. I'm just not sure what's worse (for me) - a gradual, continued loss by going without Regaine, or keeping my hair for a while (until the Minox ceases to be effective) and then having an obvious rapid "all-in-one go" loss due to all the hair falling out that was only kept going through "Regaine". Doesn't sound like a great option to me. Do you understand my dilemma Tracy, or am I missing something here?

    On 3, I've read about those side effects using the topical application (not tablets). Hair growing on forehead, excess hair on body, eyebrows, ears, etc. That's what made me wonder if it ultimately gets into the system. I'm aware that applying Regaine foam on one part of the head will be absorbed by the whole head (with the result of possible shedding all over the head, not just where it's applied) - just couldn't see how it manages to work its way to hair on the body if it wasn't via the blood system or similar.


    Thanks again, Tracy

    Emerson

Similar Threads

  1. Regaine, Propecia question
    By GreatSage in forum Hair Loss Treatments
    Replies: 1
    Last Post: 09-20-2011, 01:37 PM
  2. Propecia and Regaine?
    By GreatSage in forum Hair Loss Treatments
    Replies: 2
    Last Post: 09-15-2011, 05:28 PM
  3. Regaine foam
    By benson&hedges in forum Hair Loss Treatments
    Replies: 0
    Last Post: 04-07-2011, 11:35 AM
  4. Curiosity over Regaine...
    By bills754 in forum Hair Loss Treatments
    Replies: 3
    Last Post: 02-28-2010, 01:44 PM
  5. rogaine/regaine advice please (i'm very depressed)
    By crunch333 in forum Hair Loss Treatments
    Replies: 4
    Last Post: 12-04-2009, 09:46 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Gene Therapy update and insights
Today 05:19 AM
Last Post By Dr A's Clinic
Today 05:19 AM
Best hair transplant dr's and price per graft
12-11-2014 02:25 PM
Last Post By AlexBenjamin
Today 04:54 AM
Have you used a car delivery before?
01-10-2023 05:53 AM
by Glent
Last Post By mmurray
Yesterday 04:13 PM
A family has hair restoration with Dr. Lindsey
02-02-2022 08:02 AM
Last Post By Mitch Smith
Yesterday 03:58 AM
New hair care regime based on gene / anti-ageing science
02-22-2022 11:45 AM
Last Post By jameshartman
02-06-2023 10:00 PM